Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the first occurrence of values of a character


Authors: G. Kolesnik and E. G. Straus
Journal: Trans. Amer. Math. Soc. 246 (1978), 385-394
MSC: Primary 10H35
DOI: https://doi.org/10.1090/S0002-9947-1978-0515545-6
MathSciNet review: 515545
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \chi $ be a character of order $ k\,(\bmod\, n)$, and let $ {g_m}(\chi )$ be the smallest positive integer at which $ \chi $ attains its $ (m + 1)$st nonzero value. We consider fixed k and large n and combine elementary group-theoretic considerations with the known results on character sums and sets of integers without large prime factors to obtain estimates for $ {g_m}(\chi )$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10H35

Retrieve articles in all journals with MSC: 10H35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0515545-6
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society